MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META RETRO FEM NAIL 11.5 X 38; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META RETRO FEM NAIL 11.5 X 38; NAIL, FIXATION, BONE
Model Number 71653238
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after internal fixation surgery had been performed on (b)(6) 2020, there was a non-union of femoral shaft bone.This adverse event was solved by revision surgery on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the device/adequate medical documentation to fully evaluate the complaint or determine a root cause of the reported failure be determined.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional clinically relevant materials be later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
META RETRO FEM NAIL 11.5 X 38
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12424908
Report Number1020279-2021-06732
Device Sequence Number14334627
Product Code JDS
UDI-Device Identifier03596010548443
UDI-Public03596010548443
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K051557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71653238
Device Catalogue Number71653238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;